Alert archive / South Carolina / Tornado Warnings in 2024

Tornado Warning 19, NWS Charleston, SC

August 6, 2024Berkeley County, Charleston County, South Carolina

NWS Charleston, SC issued this tornado warning at Aug 6, 2024, 12:45 AM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2024, 12:45 AM EDT (04:45 UTC)
Expired
Aug 6, 2024, 1:15 AM EDT
In force
30 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Berkeley County, SC, Charleston County, SC

The radar

The Charleston,SC radar (KCLX), 104 km from the middle of the area, began a volume at 04:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 5, 3:40 PM EDTTornado WatchSPC9 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 4.8 hours before the alert went out and 3 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2024-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 178 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2024-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
178 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
620 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

737 
WFUS52 KCHS 060445
TORCHS
SCC015-019-060515-
/O.NEW.KCHS.TO.W.0019.240806T0445Z-240806T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Charleston SC
1245 AM EDT Tue Aug 6 2024

The National Weather Service in Charleston has issued a

* Tornado Warning for portions of...
  Charleston County in southeastern South Carolina...
  Berkeley County in southeastern South Carolina...

* Until 115 AM EDT.

* At 1245 AM EDT, a severe thunderstorm capable of producing a
  tornado was located over Don Holt Bridge, moving northwest at 30
  mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include:
  North Charleston, Goose Creek, Hanahan, Naval Weapons Station
  Charleston, Ladson, Daniel Island, Crowfield Plantation, Don Holt
  Bridge, and College Park.

This warning includes the following interstates:
 I-26 between mile markers 203 and 213.
 I-526 between mile markers 19 and 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

Tornadoes from tropical storms or hurricanes can form and move very
quickly. TAKE COVER IMMEDIATELY! If you wait until you hear a tornado
it could be too late. Take action now to immediately protect
yourself.

&&

LAT...LON 3307 7997 3286 7989 3285 7993 3286 7995
      3285 7995 3284 7996 3291 8005 3301 8014
TIME...MOT...LOC 0445Z 140DEG 24KT 3288 7995 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$
3 follow-up statements
689 
WWUS52 KCHS 060451
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
1251 AM EDT Tue Aug 6 2024

SCC015-019-060515-
/O.CON.KCHS.TO.W.0019.000000T0000Z-240806T0515Z/
Charleston SC-Berkeley SC-
1251 AM EDT Tue Aug 6 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 AM EDT FOR PORTIONS
OF CHARLESTON AND BERKELEY COUNTIES...

At 1251 AM EDT, a severe thunderstorm capable of producing a tornado
was located over Hanahan, moving northwest at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include: 
North Charleston, Goose Creek, Hanahan, Naval Weapons Station
Charleston, Ladson, Daniel Island, Crowfield Plantation, Don Holt
Bridge, and College Park.

This warning includes the following interstates:
 I-26 between mile markers 203 and 212.
 I-526 between mile markers 20 and 23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3307 7997 3289 7990 3287 7996 3289 7997
      3287 7997 3287 7998 3291 8004 3301 8014
TIME...MOT...LOC 0451Z 140DEG 24KT 3291 7998 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$
927 
WWUS52 KCHS 060505
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
105 AM EDT Tue Aug 6 2024

SCC015-019-060515-
/O.CON.KCHS.TO.W.0019.000000T0000Z-240806T0515Z/
Charleston SC-Berkeley SC-
105 AM EDT Tue Aug 6 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 AM EDT FOR PORTIONS
OF CHARLESTON AND BERKELEY COUNTIES...

At 105 AM EDT, a severe thunderstorm capable of producing a tornado
was located over Goose Creek, moving northwest at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include: 
Goose Creek, Hanahan, Ladson, Crowfield Plantation, and College Park.

This warning includes I-26 between mile markers 203 and 206.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so.

&&

LAT...LON 3297 7993 3294 8001 3301 8014 3307 7997
TIME...MOT...LOC 0505Z 125DEG 42KT 3300 8001 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

JRL
826 
WWUS52 KCHS 060510
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
110 AM EDT Tue Aug 6 2024

SCC015-019-060520-
/O.EXP.KCHS.TO.W.0019.000000T0000Z-240806T0515Z/
Charleston SC-Berkeley SC-
110 AM EDT Tue Aug 6 2024

...THE TORNADO WARNING FOR PORTIONS OF CHARLESTON AND BERKELEY
COUNTIES WILL EXPIRE AT 115 AM EDT...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 700 AM EDT for southeastern
South Carolina.

&&

LAT...LON 3297 7993 3294 8001 3301 8014 3307 7997
TIME...MOT...LOC 0510Z 140DEG 24KT 3302 8003 

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Aug 5, 11:29 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Aug 5, 11:29 PM EDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
1129 PM EDT Mon Aug 5 2024

.SYNOPSIS...
Tropical Storm Debby will impact the region through much of the
week. Potentially historic rainfall amounts will likely result
in severe to catastrophic flash flooding.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Tonight: The synoptic pattern remains favorable for heavy rainfall
and flash flooding across much of the area through the night as
Debby approaches the Georgia coast. Strong moisture transport with
some forcing contributions from the right entrance region of a jet
streak propagating across the Upstate into western North Carolina,
modest SBCAPE and PWATs surging to 2.60-2.80 within a moist onshore
flow will continue to support widespread heavy rainfall with
efficient rainfall rates reaching as high as 2-3 in/hr, potentially
even higher at times locally. The core of the heaviest rains
associated with Debby's circulation center will continue to shift
slowly north across Southeast Georgia into Southeast South Carolina
while an axis of moderate to heavy rain embedded with a southwest-
northeast dilatation axis aligned along the coastal corridor remains
nearly stationary. The potential for flash flooding will remain high
through the night and the issuance of additional Flash Flood
Warnings appears nearly certain. Rain totals through sunrise Tuesday
look to average 3-9 inches (locally higher) with a rainfall maxima
in the Savannah-Beaufort corridor. A Flood Watch remains in effect
for all counties through Friday morning. See the Hydrology section
below for additional hydrologic details.

The risk for isolated tornadoes continues late this evening and
overnight where a pronounced axis of instability and shear across
coastal waters extends across the coastal corridor, particularly
across southeast South Carolina where an ongoing band of showers and
thunderstorms shift onshore. A Tornado Watch remains in effect until
1 AM for all areas with the exception of the Allendale-Reidsville
corridor.

Winds will slowly increase overnight with the potential for tropical
storm force winds increasing south of I-16 and across the entire
coast.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
The short term period will remain dominated by Debby and its
associated impacts with the latest NHC forecast track taking the
center of the storm off the Georgia coast and into the Atlantic
early Tuesday afternoon, then slowly arcing through the
Atlantic coastal waters midweek and back inland around the
Myrtle Beach area Thursday (subject to further updates of
course). Time over the warm Atlantic waters could bring some
renewed intensification through mid week and increased
winds/gusts across the coastal waters and along the coast. A
Tropical Storm Warning remains in effect for all coastal
counties through the period. A Tropical Storm Warning is also in
effect for the southeast Georgia inland counties along and
south of I-16, although confidence in those areas reaching
Tropical Storm force gusts remains lower.

But the primary impact for the forecast area will continue to
be a prolonged period of very heavy rainfall across the entire
forecast area through at least Tuesday/Tuesday night. Heaviest
of the rainfall (or at least the frequency of) might tend to
diminish some Wednesday into Thursday as the circulation center
traverses up through the northern reaches of the forecast area
and we lose the southeasterly tap moisture off the Atlantic. But
again, that will be very track dependent.

Finally, the risk for tropical tornadoes in rainbands will
persist into Tuesday/Tuesday night although the threat may tend
to lessen through the period as the center of Debby tracks into
the Atlantic and we move out of the preferential sector
(relative to the TC center) for tropical tornado development.
But again, all will depend on the ultimate track.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Still quite a bit of uncertainty regarding the ultimate
timing/track of Debby during the latter half of the week with
the current official track moving the center of the system out
of our forecast area by later Thursday and back inland through
the Pee Dee region during the end of the week. We may continue
to see some rainfall from Debby wrapping back around and across
the northern part of the area through the end of the week until
the system ultimately gets picked up/absorbed by an upper level
trough slated to deepen across the Great Lakes into New England
late week and through the weekend. Once that happens, we will
transition back into the more typical August pattern of daily
shower and thunderstorm chances.

&&

.AVIATION /04Z TUESDAY THROUGH SATURDAY/...
KCHS/KJZI/KJZI: Steady rains will impact all terminals into
Tuesday morning as Tropical Storm Debby draws closer. MVFR
conditions will lower to IFR as rainfall rates pick up and.
Vsbys were limited to 1/2SM late tonight, but pockets of lower
vsbys near 1/4SM could occur. There is a risk for low-level wind
shear beginning as early as 06z at KCHS and KJZI and is ongoing
at KSAV.

Extended Aviation Outlook: Periodic showers and thunderstorms
may lead to occasional flight restrictions through the period.

&&

.MARINE...
Tonight: Conditions still continue to steadily deteriorate across
the waters tonight with tropical storm conditions likely. The risk
for waterspouts will persist for much of the night as well as
Tropical Storm Debby draws closer, with the main concern ongoing
with bands of showers and thunderstorms shifting across South
Carolina coastal waters along a pronounced axis of instability and
shear. A Tornado Watch remains in effect for all waters until 1 AM.
Additional Tornado Watches could eventually be needed.

Tuesday through Saturday: The track and intensity of Debby will
determine the details of the marine forecast across the local
waters. The most recent NHC forecast would indicate Debby will
emerge off the southeast Georgia coast as a tropical storm
Tuesday afternoon and then meander offshore Wednesday into
Thursday. Debby is then expected to make landfall along the
South Carolina coast later Thursday. Given a potentially longer
residence time over waters, the storm could gain some strength
before making landfall. Mariners should prepare for hazardous
marine conditions through the week with tropical storm force
winds, very elevated seas, and potential for waterspouts in
rainbands. A Tropical Storm Warning is in effect for all coastal
waters, including the Charleston Harbor. Conditions should
slowly improve late in the period.

Rip Currents/High Surf: Hazardous beach conditions are expected
through much of the week as Debby impacts the region. A High Risk of
rip currents is forecast for Tuesday and will likely continue
beyond. In addition, large breaking waves will impact the
beaches.

&&

.HYDROLOGY...
Debby remains on target to potentially produce historic rainfall
amounts that will result in areas of catastrophic flooding across
southeast Georgia and southeast South Carolina. A Flood Watch
remains in effect for all of southeast Georgia and southeast South
Carolina through Friday morning and Flood Advisories/Flash Flood
Warnings will be issued as need be.

The center of Debby will slowly advance through southern Georgia
into southeast Georgia late this evening and overnight. Debby is
then forecast to slowly move off the Georgia coast Tuesday
afternoon, potentially strengthening and bringing additional intense
rainfall to coastal areas within the main core of the system. The
combination of deep tropical moisture and a slowly moving tropical
system will set the table for a prolonged period of intense
rainfall. The forecast continues to advertise rainfall totals of 10-
20 inches across all of southeast Georgia and southeast South
Carolina, with localized amounts of up to 30 inches possible. Even
more concerning is that the swath of heaviest rain is likely to fall
along the coastal corridor, including heavily urbanized areas across
Savannah, Hilton Head, Beaufort, and Charleston. The entire forecast
area remains in a rare High Risk Excessive Rainfall Outlook through
Tuesday from the Weather Prediction Center, and the northern part of
the forecast area through Wednesday...further highlighting the
potential for widespread damaging flash flooding.

With these expected rainfall totals, impacts will be widespread and
severe, likely including numerous flooded homes and structures,
damage to roadways including washouts, and unprecedented flooding
along and near smaller creeks and streams. Additionally, there will
likely be an extended period of major flooding (possibly record
setting) along larger main stem rivers that continues well after
Debby moves away from the region. The most intense rainfall will
likely come in bands followed by periods of time of considerably
lighter rainfall or even no rain at all.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Tropical Storm Warning for GAZ099>101-114>119-137>141.
     Flood Watch through Friday morning for GAZ087-088-099>101-
     114>119-137>141.
     High Risk for Rip Currents through Tuesday evening for GAZ117-119-
     139-141.
     Storm Surge Warning for GAZ117-119-139-141.
SC...Tropical Storm Warning for SCZ045-047>052.
     Flood Watch through Friday morning for SCZ040-042>045-047>052.
     High Risk for Rip Currents through Tuesday evening for SCZ048>051.
     Storm Surge Warning for SCZ048>052.
MARINE...Tropical Storm Warning for AMZ330-350-352-354-374.
&&

NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
Hazardous weather outlook, Aug 5, 11:35 PM EDT, 1 hour 10 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
1135 PM EDT Mon Aug 5 2024

GAZ101-116-118-137-138-140-SCZ045-047-070345-
Effingham-Inland Bryan-Inland Chatham-Long-Inland Liberty-
Inland McIntosh-Inland Berkeley-Inland Jasper-
1135 PM EDT Mon Aug 5 2024

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...TORNADO WATCH 599 IN EFFECT UNTIL 1 AM EDT TUESDAY...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Tornado Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

GAZ087-088-SCZ040-070345-
Jenkins-Screven-Allendale-
1135 PM EDT Mon Aug 5 2024

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Tropics: Tropical storm force winds will be possible Tuesday through
Thursday as Debby moves through the area. Tropical Storm Watches and
Warnings could be needed.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

GAZ117-119-139-141-SCZ048>051-070345-
Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh-
Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
1135 PM EDT Mon Aug 5 2024

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...TORNADO WATCH 599 IN EFFECT UNTIL 1 AM EDT TUESDAY...
...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH TUESDAY EVENING...
...STORM SURGE WARNING IN EFFECT...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   High Risk for Rip Currents.
   Tornado Watch.
   Storm Surge Warning.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   High Risk for Rip Currents.
   Storm Surge Warning.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

GAZ099-100-114-115-070345-
Candler-Bulloch-Tattnall-Evans-
1135 PM EDT Mon Aug 5 2024

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast Georgia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

SCZ042>044-070345-
Hampton-Inland Colleton-Dorchester-
1135 PM EDT Mon Aug 5 2024

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...TORNADO WATCH 599 IN EFFECT UNTIL 1 AM EDT TUESDAY...

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Tropics: Tropical storm force winds will be possible Tuesday through
Thursday as Debby moves through the area. Tropical Storm Watches and
Warnings could be needed.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

AMZ330-350-352-354-374-070345-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
1135 PM EDT Mon Aug 5 2024

...TORNADO WATCH 599 IN EFFECT UNTIL 1 AM EDT TUESDAY...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

SCZ052-070345-
Tidal Berkeley-
1135 PM EDT Mon Aug 5 2024

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...TORNADO WATCH 599 IN EFFECT UNTIL 1 AM EDT TUESDAY...
...STORM SURGE WARNING IN EFFECT...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Tornado Watch.
   Storm Surge Warning.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Storm Surge Warning.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

In the hours before

Local storm report, Aug 5, 11:15 PM EDT, 1 hour 30 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1115 PM EDT Mon Aug 05 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1011 PM     Tropical Cyclone 6 SSW Edisto Island     32.48N  80.33W
08/05/2024                   Colleton           SC   Emergency Mngr

            Emergency manager reported a tree down at the 2600
            block of Point St blocking both lanes. Damage was
            associated with Tropical Storm Debby.

&&

Event Number CHS2400878

BRM
Local storm report, Aug 5, 11:41 PM EDT, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1141 PM EDT Mon Aug 05 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     Tropical Cyclone Bloomingdale            32.14N  81.30W
08/05/2024                   Chatham            GA   Emergency Mngr

            Emergency manager reported a tree blocking the road
            along the 200 block of Adams Rd. Damage associated with
            Tropical Storm Debby.

&&

Event Number CHS2400879

BRM
Local storm report, Aug 5, 11:55 PM EDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1155 PM EDT Mon Aug 05 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 PM     Tropical Cyclone 1 NNE Sandfly           32.01N  81.07W
08/05/2024                   Chatham            GA   Emergency Mngr

            Emergency manager reported a tree down on a house on
            the 5400 block of Emory Dr caused by Tropical Storm
            Debby. Extent of structural damage unknown.

&&

Event Number CHS2400880

BRM
Local storm report, Aug 6, 12:38 AM EDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1238 AM EDT Tue Aug 06 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1058 PM     Tropical Cyclone 1 E Kiawah Island       32.61N  80.08W
08/05/2024                   Charleston         SC   Public

            Social Media relayed photos of numerous trees down on
            interestion of Augusta National Ct and Glen Abbey due to
            Tropical Storm Debby.

&&

Event Number CHS2400881

ACD
Local storm report, Aug 6, 12:40 AM EDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1240 AM EDT Tue Aug 06 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     Flood            Jacksonboro             32.77N  80.46W
08/06/2024                   Colleton           SC   Public

            Public relayed a photo on social media of flood waters
            covering the right lane of Hwy 17 near Charleston Hwy
            caused by Tropical Storm Debby. Lane is nearly
            impassible.

&&

Event Number CHS2400882

BRM
Local storm report, Aug 6, 12:43 AM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1243 AM EDT Tue Aug 06 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     Flood            5 S White Hall          32.65N  80.68W
08/06/2024                   Beaufort           SC   Emergency Mngr

            Colleton County Emergency Manager reported flooding at
            the interection of Ace Basin Parkway and Charleston
            Highway.

&&

Event Number CHS2400883

ACD

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:46 PM EDTFlash Flood Warning Considerable damage threatCHSBeaufort, Berkeley, Charleston, Colleton, Dorchester6 hr
Aug 5, 8:56 PM EDTTornado WarningCHSBeaufort19 min
Aug 5, 9:20 PM EDTTornado WarningCHSBeaufort25 min
Aug 5, 9:25 PM EDTTornado WarningCHSBeaufort, Charleston, Colleton50 min
Aug 5, 10:10 PM EDTTornado WarningCHSBeaufort35 min
Aug 5, 10:26 PM EDTRiver Flood WarningCHSAllendale4 days
Aug 5, 10:33 PM EDTTornado WarningCHSCharleston, Colleton42 min
Aug 5, 11:08 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston5 hr
Aug 6, 12:10 AM EDTTornado WarningCHSCharleston16 min
Aug 6, 12:22 AM EDTTornado WarningCHSBerkeley, Charleston, Dorchester38 min
Aug 6, 12:28 AM EDTTornado WarningCHSBeaufort, Colleton32 min
Aug 6, 12:56 AM EDTFlash Flood WarningCHSBeaufort, Hampton, Jasper19 hr
Aug 6, 1:25 AM EDTFlash Flood WarningCHSJasper21 hr
Aug 6, 2:12 AM EDTFlash Flood WarningCHSAllendale, Beaufort, Colleton, Hampton, Jasper20 hr
Aug 6, 2:35 AM EDTTornado WarningCHSColleton25 min
Aug 6, 2:44 AM EDTFlash Flood WarningCHSBeaufort, Berkeley, Charleston, Colleton, Dorchester20 hr
Aug 6, 4:28 AM EDTAreal Flood AdvisoryCHSBerkeley, Charleston2 hr
Aug 6, 5:26 AM EDTSpecial Weather StatementCHSColleton49 min
Aug 6, 6:34 AM EDTFlash Flood WarningCHSBerkeley, Charleston15 hr
Aug 6, 7:49 AM EDTFlash Flood WarningCHSAllendale12 hr
Aug 6, 11:37 AM EDTRiver Flood WarningCHSCharleston, Colleton, Dorchester16 days
Aug 6, 7:48 PM EDTAreal Flood WarningCHSBeaufort, Jasper14 hr

Nearby

Tornado Warnings in South Carolina, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.